Flood, Louisa
- When
- July 8, 12:00 PM CST
- Where
- Louisa County, 0.86 mi SE of Columbus City to 4.87 mi S of Newport
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- River/Stream Gage
- Coordinates
- 41.260, -91.370
0 feet around 1 pm July 8.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Heavy rains during the first week of July resulted in the Iowa River at Wapello cresting at the moderate flood stage level of 22.0 feet around 1 pm July 8.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jul 8, 1:55 AM CST, 10 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 255 AM CDT THU JUL 8 2010 .SYNOPSIS... SURFACE ANALYSIS AT 2 AM SHOWS COOL FRONT JUST WEST OF MISSISSIPPI RIVER MOVING EAST AT 15 MPH. THIS PUTS FRONT EAST OF FORECAST AREA BY 8 AM. SLIGHTLY DRIER AIR AND LIMITED FORCING SUPPORTED BY RADAR TRENDS AS SHRA/TSRA TO BE EAST OF AREA BY SUNRISE. UPPER AIR ANALYSIS SHOWS SEASONAL MID JULY NORTHERN PLAINS HIGH PRESSURE AND SUBSIDENCE TO MOVE INTO AREA NEXT COUPLE OF DAYS WITH SLIGHTLY BELOW NORMAL TEMPS AND MODEST DEWPOINTS. ..NICHOLS.. && .SHORT TERM...TODAY AND TONIGHT... TODAY...HAVE REDUCED POPS AND CANCELLED FLASH FLOOD WATCH AS FORCING TO BE EAST OF AREA AS COOL FRONT MOVES WELL EAST OF AREA. INSPECTION OF LOW LEVELS SUGGEST ENOUGH LOW LEVEL MOISTURE TO ALLOW SOME WEAK POPCORN -SHRA...MAINLY IN THE AFTERNOON OVER SE PORTIONS. AN ISOLATED...BRIEF TSRA POSSIBLE...BUT LIMITED LOW LEVEL CONVERGENCE WIND FIELDS SUGGESTS THIS UNLIKELY. NW WINDS OF 10 TO 15 MPH COMBINED WITH HIGHS IN THE LOWER 80S TO RESULT IN A MORE COMFORTABLE DAY. SKIES MAY CLEAR FASTER THAN SUGGESTED WITH SUBSIDENCE FOR DAY SHIFT TO CONSIDER. TONIGHT...CLEARING SKIES AND LOWER DEWPOINTS SUGGEST LOWS NEAR 60 DEGREES NORTH TO NEAR 65 ALONG IOWA AND MISSOURI BORDER. KEPT LOW POPS FAR SE BUT LARGER SCALE FORCING SUPPORTS DAY SHIFT MAY BE ABLE TO REMOVE POPS ENTIRELY. ..NICHOLS.. .LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY... FRIDAY THROUGH SATURDAY NIGHT...LOOKS DRY WITH WARM SUNNY DAYS AND CLEAR COMFORTABLE NIGHTS. THIS WILL BE DUE TO A NORTHWEST FLOW ALOFT AND SURFACE HIGH PRESSURE OVER THE REGION. THE COOLEST NIGHT STILL PROGRAMMED TO BE EARLY SATURDAY WITH MIN TEMPS DIPPING INTO THE MID TO UPPER 50S IN SOME OF MY NORTHERN LOCATIONS. MAX TEMPS BOTH FRIDAY AND SATURDAY IN THE 80S BUT AT LEAST THE HUMIDITY LEVELS WILL BE MORE TOLERABLE COMPARED TO THE PAST SEVERAL DAYS. IF THE ECM/GFS/NAM IS TO BE BELIEVED THEN WE WILL BE ABLE TO SQUEEZE OUT ONE MORE DRY DAY ON SUNDAY TO COMPLETE THE WEEKEND. HOWEVER THE GEM RAMS AN MCS ACROSS THE CWA. IN ANY CASE THE DEWPOINTS SHOULD BE PUSHING BACK INTO THE 60S ON THE RETURN FLOW AROUND THE DEPARTING HIGH. FOR NOW HAVE KEPT THE MENTION OF SMALL POPS WEST OF THE MS RVR ON SUNDAY LETTING LATER SHIFTS EVALUATE IF WE NEED POPS OR NOT. WITH A DECENT WARM ADVECTION PATTERN SUNDAY NIGHT INTO MONDAY AND DYNAMICS FROM A RATHER POTENT TROUGH SWINGING THROUGH...WILL CONTINUE IDEA OF A POSSIBLE MCS IMPACTING MY CWA. WITH SHEAR AND INCREASING CAPE THERE IS THE POTENTIAL FOR BOTH SEVERE WEATHER AND HEAVY RAINS. FOR NOW HAVE INCREASED POPS A BIT FOR SUNDAY NIGHT AND WILL PROBABLY NEED TO BE RAISED FURTHER. WILL CONTINUE TO MONITOR MODEL TRENDS. NO CHANGES WERE MADE BEYOND MONDAY. ..HAASE.. && .AVIATION... VFR CONDITIONS ENTIRE PERIOD WITH CLEARING SKIES. SOME FEW-SCT FAIR WEATHER CUMULUS DURING THE DAY WITH BASES AOA 4K AGL. VSBYS AOA 7 MILES WITH NW WINDS OF 10 TO 15 MPH. ..NICHOLS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE && NICHOLS/HAASE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 332 AM CDT THU JUL 8 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-090845- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 332 AM CDT THU JUL 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS WEST OF THE MISSISSIPPI RIVER ON SUNDAY AFTERNOON OR EVENING...AND OVER THE ENTIRE OUTLOOK AREA SUNDAY NIGHT INTO MONDAY. WITH INCREASING DEEP LAYER SHEAR AND INSTABILITY AHEAD OF A COLD FRONT...SEVERE THUNDERSTORMS AND HEAVY RAINS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HAASE
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
800 AM CDT THU JUL 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 AM HEAVY RAIN 4 WSW STANLEY 42.62N 91.88W
07/07/2010 M1.27 INCH BUCHANAN IA CO-OP OBSERVER
SINCE 8 AM. STORM TOTAL IS NOW 2.47 INCHES.
1217 PM HEAVY RAIN 5 E CANTRIL 40.64N 91.98W
07/07/2010 M1.00 INCH VAN BUREN IA TRAINED SPOTTER
FELL IS 45 MINUTES.
0250 PM HEAVY RAIN 3 NNE CHARLIE HEATH MEM 40.62N 91.87W
07/07/2010 M1.80 INCH VAN BUREN IA TRAINED SPOTTER
RAINFALL TOTAL SINCE 340 AM THIS MORNING...1.00 INCH FELL
FROM 1230-200 PM
0250 PM HEAVY RAIN 4 SSE BETTENDORF 41.51N 90.43W
07/07/2010 U0.00 INCH ROCK ISLAND IL TRAINED SPOTTER
STREET FLOODING OCCURRING ON 15TH AVENUE AND 7TH STREET.
0257 PM HEAVY RAIN SILVIS 41.51N 90.41W
07/07/2010 E0.00 INCH ROCK ISLAND IL TRAINED SPOTTER
WATER PONDING ABOUT 1 FOOT DEEP ON HIGHWAY 92 AT THE
SILVIS-MOLINE BORDER.
0302 PM HEAVY RAIN PRINCETON 41.67N 90.36W
07/07/2010 M1.60 INCH SCOTT IA TRAINED SPOTTER
RAINFALL AMOUNT IN LAST 30 MINUTES.
0302 PM HEAVY RAIN 1 ENE LE CLAIRE 41.60N 90.35W
07/07/2010 U0.00 INCH SCOTT IA TRAINED SPOTTER
FLOODING ON ROADS NEAR ROUTE 67 AND GRANT ST.
0302 PM TSTM WND GST NW CORDOVA 41.68N 90.33W
07/07/2010 E60.00 MPH ROCK ISLAND IL TRAINED SPOTTER
0555 PM HEAVY RAIN 5 NNW SOUTH GORIN 40.43N 92.06W
07/07/2010 E5.00 INCH SCOTLAND MO TRAINED SPOTTER
24 HOUR TOTAL OF RAINFALL OVERFLOWED 5 INCH RAIN GAGE.
0555 PM FLASH FLOOD 5 NNW SOUTH GORIN 40.43N 92.06W
07/07/2010 SCOTLAND MO TRAINED SPOTTER
RURAL ROAD FLOODED UP TO 1 FOOT DEEP. HAS BEEN GOING ON
FOR A FEW HOURS.
0555 PM HEAVY RAIN 4 SW GRANGER 40.43N 92.02W
07/07/2010 M4.00 INCH SCOTLAND MO TRAINED SPOTTER
SINCE 1 PM.
0659 PM HEAVY RAIN 4 WSW STANLEY 42.62N 91.88W
07/07/2010 M2.05 INCH BUCHANAN IA CO-OP OBSERVER
SINCE 8 AM. STORM TOTAL SO FAR IS 3.25 INCHES.
0830 PM FLASH FLOOD BENTLEY 40.34N 91.11W
07/07/2010 HANCOCK IL CO-OP OBSERVER
LATE REPORT. THE NORTHERN PART OF TOWN EXPERIENCED SOME
FLASH FLOODING DUE TO HEAVY RAIN BETWEEN 8 AND 9 PM JULY
7.
1036 PM HEAVY RAIN 3 SE KEYSTONE 41.97N 92.15W
07/07/2010 M1.34 INCH BENTON IA TRAINED SPOTTER
THIS EVENINGS RAINFALL AMOUNTS.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
817 AM CDT THU JUL 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HEAVY RAIN 3 SSW BURLINGTON 40.77N 91.14W
07/08/2010 M1.90 INCH DES MOINES IA TRAINED SPOTTER
24 HOUR TOTAL.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
830 AM CDT THU JUL 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM HEAVY RAIN KEITHSBURG 41.10N 90.94W
07/08/2010 M1.60 INCH MERCER IL CO-OP OBSERVER
24 HOUR TOTAL.
0825 AM HEAVY RAIN MONMOUTH 40.93N 90.63W
07/08/2010 E1.50 INCH WARREN IL TRAINED SPOTTER
24 HOUR TOTAL.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
917 AM CDT THU JUL 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM HEAVY RAIN 1 SSW CLINTON 41.83N 90.24W
07/08/2010 M1.26 INCH CLINTON IA TRAINED SPOTTER
24 HOUR TOTAL.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
950 AM CDT THU JUL 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN WSW QUASQUETON 42.40N 91.76W
07/08/2010 M0.93 INCH BUCHANAN IA MESONET
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 2 NW BETTENDORF 41.58N 90.50W
07/08/2010 M0.95 INCH SCOTT IA MESONET
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN SSW STRONGHURST 40.75N 90.90W
07/08/2010 M0.98 INCH HENDERSON IL MESONET
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 1 WNW MACOMB 40.48N 90.70W
07/08/2010 M1.03 INCH MCDONOUGH IL MESONET
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 2 N NEW WINDSOR 41.23N 90.45W
07/08/2010 M1.07 INCH MERCER IL MESONET
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 1 N MOLINE 41.50N 90.49W
07/08/2010 M1.33 INCH ROCK ISLAND IL MESONET
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 4 NW ORION 41.39N 90.43W
07/08/2010 M1.71 INCH HENRY IL MESONET
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 2 SE BETTENDORF 41.54N 90.45W
07/08/2010 M0.92 INCH SCOTT IA MESONET
24 HOUR TOTAL. COCORAHS.
&&PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1000 AM CDT THU JUL 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN ALEDO 41.20N 90.75W
07/08/2010 M2.20 INCH MERCER IL CO-OP OBSERVER
24 HOUR TOTAL.
0600 AM HEAVY RAIN 2 S PRAIRIE CITY 40.59N 90.46W
07/08/2010 M1.54 INCH MCDONOUGH IL CO-OP OBSERVER
24 HOUR TOTAL. NWS LINCOLN CO-OP OBSERVER.
0600 AM HEAVY RAIN 4 WSW STANLEY 42.62N 91.88W
07/08/2010 M2.06 INCH BUCHANAN IA CO-OP OBSERVER
24 HOUR TOTAL.
0605 AM HEAVY RAIN MUSCATINE 41.42N 91.07W
07/08/2010 M1.81 INCH MUSCATINE IA TRAINED SPOTTER
24 HR TOTAL. 2 DAY TOTAL 2.98 INCHES.
0642 AM HEAVY RAIN AUGUSTA 40.23N 90.95W
07/08/2010 M1.12 INCH HANCOCK IL CO-OP OBSERVER
24 HOUR TOTAL.
0642 AM HEAVY RAIN 3 W BALLTOWN 42.64N 90.93W
07/08/2010 M0.91 INCH DUBUQUE IA CO-OP OBSERVER
24 HOUR TOTAL.
0645 AM HEAVY RAIN BENTLEY 40.34N 91.11W
07/08/2010 M2.44 INCH HANCOCK IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN CASCADE 42.30N 91.01W
07/08/2010 M1.26 INCH JONES IA CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 4 NW ORION 41.39N 90.43W
07/08/2010 M1.71 INCH HENRY IL MESONET
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 1 N MOLINE 41.50N 90.49W
07/08/2010 M1.33 INCH ROCK ISLAND IL MESONET
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 2 N NEW WINDSOR 41.23N 90.45W
07/08/2010 M1.07 INCH MERCER IL MESONET
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 1 WNW MACOMB 40.48N 90.70W
07/08/2010 M1.03 INCH MCDONOUGH IL MESONET
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN SSW STRONGHURST 40.75N 90.90W
07/08/2010 M0.98 INCH HENDERSON IL MESONET
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 2 NW BETTENDORF 41.58N 90.50W
07/08/2010 M0.95 INCH SCOTT IA MESONET
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN WSW QUASQUETON 42.40N 91.76W
07/08/2010 M0.93 INCH BUCHANAN IA MESONET
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN MOLINE QUAD-CITY AIRPOR 41.45N 90.50W
07/08/2010 M1.90 INCH ROCK ISLAND IL ASOS
24 HOUR TOTAL.
0700 AM HEAVY RAIN DAVENPORT MUNICIPAL AIR 41.62N 90.58W
07/08/2010 M0.99 INCH SCOTT IA ASOS
24 HOUR TOTAL.
0700 AM HEAVY RAIN BURLINGTON REGIONAL AIR 40.78N 91.13W
07/08/2010 M2.02 INCH DES MOINES IA ASOS
24 HOUR TOTAL.
0700 AM HEAVY RAIN DAVENPORT MUNICIPAL AIR 41.62N 90.58W
07/08/2010 M1.28 INCH SCOTT IA OFFICIAL NWS OBS
24 HOUR TOTAL AT THE NWS OFFICE CO-OP STATION.
0700 AM HEAVY RAIN 2 SE BETTENDORF 41.54N 90.45W
07/08/2010 M0.92 INCH SCOTT IA MESONET
24 HOUR TOTAL. COCORAHS.
0720 AM HEAVY RAIN 3 W OAKLAND MILLS 40.93N 91.67W
07/08/2010 M0.92 INCH HENRY IA CO-OP OBSERVER
24 HOUR TOTAL.
0815 AM HEAVY RAIN 3 SSW BURLINGTON 40.77N 91.14W
07/08/2010 M1.90 INCH DES MOINES IA TRAINED SPOTTER
24 HOUR TOTAL.
0825 AM HEAVY RAIN KEITHSBURG 41.10N 90.94W
07/08/2010 M1.60 INCH MERCER IL CO-OP OBSERVER
24 HOUR TOTAL.
0825 AM HEAVY RAIN MONMOUTH 40.93N 90.63W
07/08/2010 E1.50 INCH WARREN IL TRAINED SPOTTER
24 HOUR TOTAL.
0915 AM HEAVY RAIN 1 SSW CLINTON 41.83N 90.24W
07/08/2010 M1.26 INCH CLINTON IA TRAINED SPOTTER
24 HOUR TOTAL.
&&The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2010Every state in 2010This day in weather historyWarnings in Iowa, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 251711.